Alert archive / Minnesota / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 164, NWS Twin Cities, MN

August 11, 20238 counties in Minnesota; Saint Croix County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Aug 11, 2023, 5:00 PM CDT for 8 counties in Minnesota; Saint Croix County, Wisconsin. It was in force for 60 min. 40 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 11, 2023, 5:00 PM CDT (22:00 UTC)
Expired
Aug 11, 2023, 6:00 PM CDT
In force
60 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.75 in
Wind
60.0 mph

Counties Anoka County, MN, Carver County, MN, Hennepin County, MN, McLeod County, MN, Ramsey County, MN, Scott County, MN, Washington County, MN, Wright County, MN, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 3 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 11, 5:10 PM CDTHAIL 1Watertown, MN
Aug 11, 5:15 PM CDTHAIL 1.251 Sw Delano, MN
Aug 11, 5:16 PM CDTHAIL 1.51 Sw Golden Valley, MNPicture via twitter.
Aug 11, 5:17 PM CDTHAIL 14 Ene Hudson, WI
Aug 11, 5:18 PM CDTHAIL 2Golden Valley, MNPicture via facebook comments, time estimated via radar.
Aug 11, 5:19 PM CDTHAIL 1.752 S Minneapolis, MN
Aug 11, 5:20 PM CDTHAIL 1.5Plymouth, MN
Aug 11, 5:20 PM CDTHAIL 22 Sw Minneapolis, MNSlightly larger than 2 inch hail reported via twitter.
Aug 11, 5:21 PM CDTHAIL 1.751 Ese Robbinsdale, MN
Aug 11, 5:22 PM CDTHAIL 1.51 Sse Robbinsdale, MN
Aug 11, 5:22 PM CDTHAIL 23 Sse Minneapolis, MNDelayed report from EM. Sent via NWSchat with photo. Time estimated from radar.
Aug 11, 5:23 PM CDTHAIL 1.251 Ese St. Louis Park, MNPicture with tape measure via twitter.
Aug 11, 5:23 PM CDTHAIL 1.53 Nw New Hope, MNReport from mPING: Ping Pong Ball (1.50 in.).
Aug 11, 5:23 PM CDTHAIL 1.752 S Crystal, MNReported via facebook messenger.
Aug 11, 5:23 PM CDTHAIL 32 Wsw Minneapolis, MNMostly golf ball size, with a few 2.5 to 3 inch stones in Bryn Mawr.
Aug 11, 5:24 PM CDTHAIL 2.52 Wnw Minneapolis, MN
Aug 11, 5:25 PM CDTHAIL 0.51 Ene Maple Plain, MN
Aug 11, 5:27 PM CDTHAIL 0.88Hudson, WI
Aug 11, 5:27 PM CDTHAIL 1.252 Ese Minneapolis, MNPicture via twitter.
Aug 11, 5:28 PM CDTHAIL 11 Ene Minneapolis, MN
Aug 11, 5:28 PM CDTHAIL 1.53 Sse Minneapolis, MN
Aug 11, 5:30 PM CDTHAIL 1.752 Nnw Mendota Heights, MN
Aug 11, 5:32 PM CDTHAIL 12 E Falcon Heights, MNReport from mPING: Quarter (1.00 in.).
Aug 11, 5:32 PM CDTHAIL 1.52 S Columbia Heights, MNReport from mPING: Ping Pong Ball (1.50 in.).
Aug 11, 5:32 PM CDTHAIL 1.751 Sw Minneapolis, MNPicture via Twitter.
Aug 11, 5:33 PM CDTHAIL 1.752 Sw Minneapolis, MN
Aug 11, 5:35 PM CDTHAIL 1.251 Sse Minneapolis, MN
Aug 11, 5:35 PM CDTHAIL 1.253 Wsw St. Paul, MNPicture via twitter.
Aug 11, 5:36 PM CDTTSTM WND DMG1 E Woodbury, MNLarge trees uprooted, home fence knocked over. Pictures via Facebook Messenger. Time estimated via radar.
Aug 11, 5:36 PM CDTHAIL 1.52 Ese St. Louis Park, MNPicture via twitter.
Aug 11, 5:37 PM CDTHAIL 24 Ne Richfield, MNReport from mPING: Hen Egg (2.00 in.).
Aug 11, 5:40 PM CDTHAIL 11 N West St. Paul, MN
Aug 11, 5:41 PM CDTHAIL 1.253 Sw St. Paul, MN
Aug 11, 5:43 PM CDTHAIL 12 W St. Paul, MNPicture via twitter.
Aug 11, 5:44 PM CDTHAIL 21 Sw Minneapolis, MNPicture via twitter.
Aug 11, 5:47 PM CDTHAIL 1.52 Ssw Minneapolis, MNPicture via twitter.
Aug 11, 5:49 PM CDTTSTM WND GST 682 Ese St. Paul, MNASOS station KSTP St. Paul Dwtn AP.
Aug 11, 5:50 PM CDTHAIL 1.253 E Richfield, MNUp to half dollar hail reported by off duty NWS employee at MSP airport.
Aug 11, 5:50 PM CDTHAIL 2.52 Ssw Minneapolis, MNPicture next to baseball, slightly smaller, via twitter.
Aug 11, 5:59 PM CDTHAIL 0.752 Nw North St. Paul, MNReport from mPING: Dime (0.75 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 37 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 11, 2:28 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.0 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2023-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2023-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1196 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

581 
WUUS53 KMPX 112200
SVRMPX
MNC003-019-053-085-123-139-163-171-WIC109-112300-
/O.NEW.KMPX.SV.W.0164.230811T2200Z-230811T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
500 PM CDT Fri Aug 11 2023

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Hennepin County in east central Minnesota...
  Southern Wright County in central Minnesota...
  Eastern Scott County in east central Minnesota...
  Southern Anoka County in east central Minnesota...
  Northeastern McLeod County in central Minnesota...
  Carver County in east central Minnesota...
  Central Washington County in east central Minnesota...
  Ramsey County in east central Minnesota...
  West central St. Croix County in west central Wisconsin...

* Until 600 PM CDT.

* At 500 PM CDT, severe thunderstorms were located along a line
  extending from Plymouth to near Delano to Lester Prairie, moving
  east at 40 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Plymouth, Brooklyn Center and Golden Valley around 505 PM CDT.
  Minneapolis, Columbia Heights and Maple Plain around 510 PM CDT.
  Mound, Minnetrista, Watertown and Norwood Young America around 515 
  PM CDT.
  Roseville, Waconia, Orono, Medina and Wayzata around 520 PM CDT.

Other locations in the path of these severe thunderstorms include St.
Paul, Maplewood, West St. Paul, Mendota Heights, Cologne, Eden
Prairie, Minnetonka, St. Louis Park, Chaska, Chanhassen, Edina,
Carver, Excelsior, Woodbury and Afton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4464 9377 4468 9377 4468 9389 4472 9390
      4472 9401 4501 9423 4524 9402 4521 9331
      4500 9261 4489 9302 4492 9305 4492 9313
      4481 9325 4479 9333 4473 9333 4459 9359
TIME...MOT...LOC 2200Z 287DEG 36KT 4501 9343 4508 9380 4491 9405 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
3 follow-up statements
734 
WWUS53 KMPX 112224
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
524 PM CDT Fri Aug 11 2023

MNC085-139-171-112234-
/O.CAN.KMPX.SV.W.0164.000000T0000Z-230811T2300Z/
Wright MN-Scott MN-McLeod MN-
524 PM CDT Fri Aug 11 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WRIGHT...EASTERN
SCOTT AND NORTHEASTERN MCLEOD COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
central and east central Minnesota...and west central Wisconsin.

LAT...LON 4521 9331 4500 9261 4489 9302 4492 9305
      4492 9313 4481 9325 4478 9336 4481 9343
      4481 9353 4490 9375 4506 9365 4522 9359
      4522 9357
TIME...MOT...LOC 2224Z 287DEG 36KT 4494 9313 4501 9349 4484 9375 

$$

MNC003-019-053-123-163-WIC109-112300-
/O.CON.KMPX.SV.W.0164.000000T0000Z-230811T2300Z/
Hennepin MN-Anoka MN-Carver MN-Washington MN-Ramsey MN-St. Croix WI-
524 PM CDT Fri Aug 11 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR HENNEPIN...SOUTHERN ANOKA...EAST CENTRAL CARVER...CENTRAL
WASHINGTON...RAMSEY AND WEST CENTRAL ST. CROIX COUNTIES...

At 524 PM CDT, severe thunderstorms were located along a line
extending from St. Paul to Plymouth to near Waconia, moving east at
40 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
  St. Paul, St. Louis Park, Maplewood, Brooklyn Center, Minneapolis, 
  Woodbury, Edina, Columbia Heights, Afton, Shakopee, Richfield, 
  Roseville, MSP International Airport, Bloomington, Savage, 
  Burnsville, West St. Paul and Mendota Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

These storms are producing large hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.

&&

LAT...LON 4521 9331 4500 9261 4489 9302 4492 9305
      4492 9313 4481 9325 4478 9336 4481 9343
      4481 9353 4490 9375 4506 9365 4522 9359
      4522 9357
TIME...MOT...LOC 2224Z 287DEG 36KT 4494 9313 4501 9349 4484 9375 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

ETA
223 
WWUS53 KMPX 112246
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
546 PM CDT Fri Aug 11 2023

MNC003-019-112256-
/O.CAN.KMPX.SV.W.0164.000000T0000Z-230811T2300Z/
Anoka MN-Carver MN-
546 PM CDT Fri Aug 11 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ANOKA AND EAST
CENTRAL CARVER COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Minnesota...and west central Wisconsin.

LAT...LON 4498 9332 4507 9284 4500 9261 4489 9302
      4492 9305 4492 9313 4481 9325 4483 9331
TIME...MOT...LOC 2246Z 287DEG 36KT 4488 9286 4495 9322 4478 9348 

$$

MNC053-123-163-WIC109-112300-
/O.CON.KMPX.SV.W.0164.000000T0000Z-230811T2300Z/
Hennepin MN-Washington MN-Ramsey MN-St. Croix WI-
546 PM CDT Fri Aug 11 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN HENNEPIN...CENTRAL WASHINGTON...SOUTHERN RAMSEY AND
WEST CENTRAL ST. CROIX COUNTIES...

At 546 PM CDT, severe thunderstorms were located along a line
extending from near Afton to near Minneapolis to Shakopee, moving
east at 40 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Minneapolis, St. Paul, Bloomington, Woodbury, Maplewood, Richfield,
Roseville, Oakdale, White Bear Lake, West St. Paul, Stillwater and
Hudson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

These storms are producing large hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.

&&

LAT...LON 4498 9332 4507 9284 4500 9261 4489 9302
      4492 9305 4492 9313 4481 9325 4483 9331
TIME...MOT...LOC 2246Z 287DEG 36KT 4488 9286 4495 9322 4478 9348 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

ETA
994 
WWUS53 KMPX 112254 RRA
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
554 PM CDT Fri Aug 11 2023

MNC053-123-163-WIC109-112304-
/O.EXP.KMPX.SV.W.0164.000000T0000Z-230811T2300Z/
Hennepin MN-Washington MN-Ramsey MN-St. Croix WI-
554 PM CDT Fri Aug 11 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENNEPIN...
CENTRAL WASHINGTON...SOUTHERN RAMSEY AND WEST CENTRAL ST. CROIX
COUNTIES WILL EXPIRE AT 600 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Minnesota...and west central Wisconsin.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Twin Cities.

LAT...LON 4498 9332 4507 9284 4500 9261 4489 9302
      4492 9305 4492 9313 4481 9325 4483 9331
TIME...MOT...LOC 2254Z 287DEG 36KT 4486 9277 4493 9313 4476 9339 

$$

ETA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:52 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Aug 11, 2:52 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
252 PM CDT Fri Aug 11 2023

.DISCUSSION...(This evening through Friday)
Issued at 252 PM CDT Fri Aug 11 2023

KEY MESSAGES:

- Thunderstorms expected across central Minnesota into western
  Wisconsin this afternoon into the evening. Damaging wind and large hail
  will be the main risks.

- Widespread showers and isolated thunderstorms on Sunday are likely,
  strong storms unlikely.

Rest of Today... Ample forcing at multiple levels from a jet streak
to 500 mb shortwave provides plenty of forcing to get convection
going this afternoon. Temperatures in the low to mid 80s combined
with dew points in the 60s will provide ample surface based
instability for storms. Shear is rather unidirectional so not
expected a tornado threat. This will be more of a hail and wind
threat based upon the previously described environment. The main
uncertainty right now for the rest of the afternoon and evening is
not will storms form, but the exact location. A Severe Thunderstorm
Watch is in effect for much of the area along the current bubbling
cumulus clouds in western Minnesota and east into Wisconsin. It is
this area that will be favored for convective initiation and
continued storms. Looking towards the CAMs there is still a spread
throughout central and southern Minnesota for the initiation
location.

Saturday and Sunday... High pressure moves in behind Friday's storms
for a nice summer day. Biggest concern will be a chance for some fog
in the morning, especially for locations that get ample rainfall from
Friday's thunderstorms. By Sunday a pronounced wave will moved into
the Upper Midwest providing broad forcing for precipitation. While
precipitable water values are not anomalously high they are high
enough for widespread rain. There is widespread agreement in the
GEFS, EPS, and CMC ensemble system in this rain event. Thus the high
PoP, but what continues to vary are QPF amounts. For the Twin Cities,
as an example, the primary ensemble cluster extends from 0.2 up to
1.2 inches with multiple outliers well above that. The main severe
risk appears to be to the south with our location remaining within
the cool sector of this larger system. So expecting more of a rain
event with a chance for some thunderstorms in areas where some
localized instability supports it. Sunday into Sunday night is the
most likely time for this rain.

Monday through Friday... Some wrap around around rain could be seen
on Monday, but overall dry until midweek. The deterministic global
models show a frontal passage midweek and that would be out next
chance for rain and thunderstorms. Still more of a spread in the
ensembles, so PoPs remain low at this time. High pressure behind this
front would favor a dry end to the week. Temperatures are rather
uncertain for next week based on a wide spread in the ensembles. The
GEFS is generally running hot with the EPS running mild and the CMC
somewhere between them on average.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 109 PM CDT Fri Aug 11 2023

Scattered thunderstorms are expected to develop late this afternoon,
with damaging wind & large hail possible in the strongest storms.
Thunderstorms will likely initiate by 3-4 Pm across central MN,
mainly along a line through MKT-STC, & move eastwards into the
evening.Thunderstorm coverage will be spotty, so not all terminals
will see impacts, but the chances are highest at MSP/RNH/EAU.

Winds will become northwesterly this afternoon with gusts around 20
kts, then become light & more westerly overnight. Gusts around 20 mph return
by late Saturday morning. Patchy fog/mist is possible overnight, but
will become more likely if any terminals do see appreciable rainfall
from today's thunderstorms.

KMSP...Still think the main window for thunderstorms will be between
5-8 PM this evening. Thunderstorms will be isolated so any impacts
will not be long-lived, probably less than an hour. Gusty winds in
excess of 50 mph & large hail are possible with the strongest
thunderstorms.

/OUTLOOK FOR KMSP/
Sun...MVFR/-SHRA likely. -TSRA possible. Wind SE 10G20 kts.
Mon...AM MVFR/-SHRA likely. Wind NW 20G30kts.
Tue...VFR. Wind W 10G20 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&

DISCUSSION...NDC
AVIATION...ETA
Hazardous weather outlook, Aug 11, 3:02 PM CDT, 1 hour 58 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
302 PM CDT Fri Aug 11 2023

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
122015-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
302 PM CDT Fri Aug 11 2023

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

Thunderstorms likely with hail and wind are the primary threats.
See watch and warning statements for more information.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is another chance of thunderstorms Sunday and Sunday
evening, severe weather is not likely, but still possible.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will likely be needed.

In the hours before

Local storm report, Aug 11, 4:47 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
447 PM CDT Fri Aug 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     Funnel Cloud     Brownton                44.73N 94.35W
08/11/2023                   McLeod             MN   Trained Spotter

            Trained spotter in Brownton looking
            northwest reporting on and off funnel cloud,
            no lowering as of yet.

&&

TDH
Local storm report, Aug 11, 4:48 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
448 PM CDT Fri Aug 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     Hail             Rockford                45.09N 93.74W
08/11/2023  M1.50 inch       Wright             MN   Trained Spotter

            Hail up to 1.5 inches in Rockford relayed
            via NWSChat.

&&

TDH
Local storm report, Aug 11, 4:50 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
450 PM CDT Fri Aug 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Hail             7 WSW Hutchinson        44.84N 94.50W
08/11/2023  M1.25 inch       McLeod             MN   Emergency Mngr

            Reported via NWSChat.

&&

TDH
Local storm report, Aug 11, 4:56 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
456 PM CDT Fri Aug 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     Tstm Wnd Dmg     Amery                   45.31N 92.36W
08/11/2023                   Polk               WI   Law Enforcement

            Tree down on power line, size unknown.

&&

TDH
Local storm report, Aug 11, 4:59 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
459 PM CDT Fri Aug 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     Hail             Dayton                  45.24N 93.52W
08/11/2023  M1.00 inch       Hennepin           MN   Broadcast Media

            Mostly pea sized but a few up to quarter
            sized stones.

&&

TDH
Local storm report, Aug 11, 5:00 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
500 PM CDT Fri Aug 11 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     Hail             4 W Forest Lake         45.27N 93.06W
08/11/2023  M0.75 inch       Anoka              MN   Trained Spotter

&&

TDH

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 8:01 PM CDTSpecial Weather StatementMPXStevens29 min
Aug 10, 8:16 PM CDTSpecial Weather StatementMPXLac qui Parle44 min
Aug 10, 8:30 PM CDTSpecial Weather StatementMPXSwift30 min
Aug 10, 8:59 PM CDTSpecial Weather StatementMPXChippewa31 min
Aug 10, 9:09 PM CDTSpecial Weather StatementMPXYellow Medicine36 min
Aug 10, 9:30 PM CDTSpecial Weather StatementMPXKandiyohi30 min
Aug 10, 9:33 PM CDTSpecial Weather StatementMPXRenville42 min
Aug 10, 10:00 PM CDTSpecial Weather StatementMPXMcLeod, Meeker45 min
Aug 10, 10:15 PM CDTSpecial Weather StatementMPXRenville45 min
Aug 10, 10:33 PM CDTSpecial Weather StatementMPXBrown, Redwood57 min
Aug 10, 10:37 PM CDTSpecial Weather StatementMPXCarver38 min
Aug 10, 10:40 PM CDTSpecial Weather StatementMPXNicollet, Sibley50 min
Aug 10, 11:00 PM CDTSpecial Weather StatementMPXBlue Earth, Watonwan45 min
Aug 10, 11:01 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Brown, Watonwan44 min
Aug 10, 11:07 PM CDTSpecial Weather StatementMPXCarver, Hennepin, Scott53 min
Aug 10, 11:16 PM CDTSpecial Weather StatementMPXLe Sueur44 min
Aug 10, 11:28 PM CDTSpecial Weather StatementMPXMartin47 min
Aug 10, 11:53 PM CDTSpecial Weather StatementMPXDakota, Ramsey, Washington52 min
Aug 10, 11:53 PM CDTSpecial Weather StatementMPXBlue Earth37 min
Aug 10, 11:57 PM CDTSpecial Weather StatementMPXRice48 min
Aug 10, 11:59 PM CDTSevere Thunderstorm WarningMPXBlue Earth46 min
Aug 11, 12:10 AM CDTSpecial Weather StatementMPXFaribault35 min
Aug 11, 12:28 AM CDTSpecial Weather StatementMPXWaseca47 min
Aug 11, 12:32 AM CDTSpecial Weather StatementMPXFreeborn28 min
Aug 11, 12:40 AM CDTSpecial Weather StatementMPXGoodhue, Steele50 min
Aug 11, 1:24 AM CDTSpecial Weather StatementMPXGoodhue36 min
Aug 11, 2:02 PM CDTSevere Thunderstorm WarningMPXMille Lacs, Morrison43 min
Aug 11, 2:20 PM CDTSpecial Weather StatementMPXMille Lacs40 min
Aug 11, 2:26 PM CDTSevere Thunderstorm WarningMPXMorrison34 min
Aug 11, 2:43 PM CDTSevere Thunderstorm WarningMPXKanabec, Mille Lacs47 min
Aug 11, 3:22 PM CDTSevere Thunderstorm WarningMPXChisago, Isanti, Kanabec38 min
Aug 11, 3:25 PM CDTSevere Thunderstorm WarningMPXBenton, Mille Lacs35 min
Aug 11, 3:47 PM CDTSevere Thunderstorm WarningMPXChisago43 min
Aug 11, 3:51 PM CDTSevere Thunderstorm WarningMPXIsanti, Sherburne39 min
Aug 11, 3:54 PM CDTSevere Thunderstorm WarningMPXKandiyohi, Meeker, Renville51 min
Aug 11, 4:09 PM CDTSevere Thunderstorm WarningMPXAnoka, Hennepin, Sherburne, Wright51 min
Aug 11, 4:22 PM CDTSevere Thunderstorm WarningMPXAnoka, Chisago, Washington38 min
Aug 11, 4:29 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXMcLeod, Sibley46 min
Aug 11, 4:33 PM CDTSevere Thunderstorm WarningMPXHennepin, Wright27 min
Aug 11, 4:37 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXMeeker, Wright23 min
Aug 11, 4:49 PM CDTSevere Thunderstorm WarningMPXWright11 min
Aug 11, 4:58 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXScott, Sibley32 min
Aug 11, 5:13 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXLe Sueur, Nicollet, Sibley47 min
Aug 11, 5:16 PM CDTTornado WarningMPXLe Sueur, Nicollet, Sibley16 min
Aug 11, 5:29 PM CDTSevere Thunderstorm Warning Considerable damage threatMPXDakota, Washington46 min
Aug 11, 5:30 PM CDTSevere Thunderstorm WarningMPXMartin, Watonwan30 min
Aug 11, 5:44 PM CDTSevere Thunderstorm WarningMPXRice33 min
Aug 11, 5:54 PM CDTSpecial Weather StatementMPXSteele36 min
Aug 11, 6:01 PM CDTSpecial Weather StatementMPXFaribault, Martin44 min
Aug 11, 6:03 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice, Steele, Waseca57 min
Aug 11, 6:32 PM CDTSpecial Weather StatementMPXGoodhue28 min
Aug 11, 6:32 PM CDTSevere Thunderstorm WarningMPXLe Sueur, Rice28 min
Aug 11, 6:37 PM CDTSpecial Weather StatementMPXMartin23 min
Aug 11, 6:39 PM CDTSpecial Weather StatementMPXTodd51 min
Aug 11, 6:49 PM CDTTornado WarningMPXSteele11 min
Aug 11, 6:55 PM CDTSevere Thunderstorm WarningMPXFaribault, Martin35 min
Aug 11, 6:57 PM CDTSpecial Weather StatementMPXLe Sueur, Rice33 min
Aug 11, 4:29 PM CDTSevere Thunderstorm WarningMPXBarron, Polk61 min
Aug 11, 4:59 PM CDTSevere Thunderstorm WarningMPXDunn, Polk, Saint Croix31 min
Aug 11, 5:14 PM CDTSevere Thunderstorm WarningMPXChippewa, Dunn, Rusk46 min
Aug 11, 5:32 PM CDTSevere Thunderstorm WarningMPXChippewa, Dunn, Eau Claire58 min
Aug 11, 5:52 PM CDTSevere Thunderstorm WarningMPXChippewa, Eau Claire38 min
Aug 11, 5:59 PM CDTSevere Thunderstorm WarningMPXPierce, Saint Croix46 min
Aug 11, 6:14 PM CDTSevere Thunderstorm WarningMPXDunn, Eau Claire, Pepin46 min
Aug 11, 6:20 PM CDTSevere Thunderstorm WarningMPXEau Claire40 min
Aug 11, 6:23 PM CDTSevere Thunderstorm WarningMPXDunn, Pepin37 min
Aug 11, 6:34 PM CDTTornado WarningMPXPepin13 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2023Severe Thunderstorm Warnings in Wisconsin, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.